Click here to activate Remote Access
American Mathematical Society
ISSN 2167-5163
Publications results for "Contents of: Acta Universitatis Sapientiae. Mathematica. An International Journal of the Sapientia University [2 (2010), no. 2]"


From References: 0

From Reviews: 0

MR2748470 (2011k:60024) Reviewed
Fazekas, István(H-LAJO-PB); Karácsony, Zsolt(H-MIS-AM); Libor, Zsuzsa
Longest runs in coin tossing. Comparison of recursive formulae, asymptotic theorems, computer simulations. (English summary)
Acta Univ. Sapientiae Math. 2 (2010), no. 2, 215–228.
60C05 (05A16 60F05)
Publication Year 2010 Review Published2011-08-11

Summary: "The coin tossing experiment is studied. The length of the longest head run can be studied by asymptotic theorems [P. Erdős and P. Révész, in Topics in information theory (Second Colloq., Keszthely, 1975), 219–228. Colloq. Math. Soc. János Bolyai, 16, North-Holland, Amsterdam, 1977; MR0478304 (57 #17788); A. Földes, Period. Math. Hungar. 10 (1979), no. 4, 301–310; MR0554456 (81b:60022b)], by recursive formulae [B. Kopociński, Mat. Stos. 34 (1991), 3–13; MR1139688 (92j:60010); M. F. Schilling, College Math. J. 21 (1990), no. 3, 196–207; MR1070635] or by computer simulations [K. Binswanger and P. Embrechts, Insurance Math. Econom. 15 (1994), no. 2-3, 139–149; MR1333087 (97a:62222)]. The aim of the paper is to compare numerically the asymptotic results, the recursive formulae, and the simulation results. Moreover, we consider also the longest run (i.e. the longest pure heads or pure tails). We compare the distribution of the longest head run and that of the longest run.''
American Mathematical Society